She asked lots of questions about all my labs and said she’s 99% sure my stiff, painful joints are not from the asenapine. To be safe, she took down my abnormal blood values and is contacting the Federal Drug Administration to see if those issues have ever been reported with asenapine before.
More results have been coming in throughout the day, so I assume I’ll hear from my dr once they’re all in
Muscle stiffness happens when you experience NMS, which is a medical emergency, with the drug. But you’d have other symptoms with that, too. If they don’t think it’s NMS it’s probably not the drug.
You can develop arthritis at any age. Stiff joints is a side effect of many conditions. I guess I would not stop taking the saphris. Inflammatory markers can mean anything, and multiple things effect it, including diet. I would see your GP about it and see what they say.
I had joint pain on quetiapine when i was in middle school and one of my teachers found a print out where it was a listed side effect. I also had a high ANA at some point as a kid. The pain went away when i changed medicine and i never followed up with the ANA but i assume its normal now because that was 20 years ago and i never really have pain now
Yeah, so if you have an autoimmune disorder, that causes your joints to hurt, not the saphris. Rheumatologists are really helpful diagnosing that. I think there’s 80 different kinds. I take meds for mine and it helps unless I get flair ups. It’s not terrible.
Ok. We just weren’t sure when I had my physical a couple days ago because the joint stiffness and pain started after Saphris. Plus, that’s a side effect of Saphris. So my primary dr assumed it was my med and told me to tell my psychiatrist but drew blood just in case. The lab results have been coming in over the past 2 days and they’ve been abnormal so now I’m waiting to hear from my primary dr about what to do next. I’m 46 and it’s suddenly hard to make a fist etc so I think I’m too young for it to be just basic arthritis. But I guess even with the abnormal labs it could be. What do I know?!
I think you should ask ur psychiatrist to withdraw the med and see if it clears up before going to meds for arthritis…i say this cause i had bad joint pain on a similar med and it went away when i switched meds…it could be a coincidence but it could be the med too…thats just what i’d do anyway to make sure its not the med before ending up on more medication…hope u figure it out
@irrelevant , my psychiatrist said if my primary dr can find no good answer, to take my Saphris once a day instead of twice a day for a few days and see if it improves. I’m nervous about doing that but I will if I have to
Wow. So it could have triggered an autoimmune disease? Very interesting. The psychiatrist didn’t tell me that. I wish she had. Now my husband thinks it’s just me complaining about getting older and normal aches and pains. But my labs are abnormal and I don’t think at 46 having a really hard time making a fist is normal average aging. It kind of hurt my feelings that he thinks that now that the psychiatrist said it has nothing to do with the drug